Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
International Journal for Uncertainty Quantification
IF: 3.259 5-Year IF: 2.547 SJR: 0.417 SNIP: 0.8 CiteScore™: 1.52

ISSN Print: 2152-5080
ISSN Online: 2152-5099

Open Access

International Journal for Uncertainty Quantification

DOI: 10.1615/Int.J.UncertaintyQuantification.2012004041
pages 383-395

CONVOLVED ORTHOGONAL EXPANSIONS FOR UNCERTAINTY PROPAGATION: APPLICATION TO RANDOM VIBRATION PROBLEMS

X. Frank Xu
Department of Civil, Environmental and Ocean Engineering, Stevens Institute of Technology, Hoboken, New Jersey 07030, USA
George Stefanou
Aristotle University of Thessaloniki

ABSTRACT

Physical nonlinear systems are typically characterized with n-fold convolution of the Green′s function, e.g., nonlinear oscillators, inhomogeneous media, and scattering theory in continuum and quantum mechanics. A novel stochastic computation method based on orthogonal expansions of random fields has been recently proposed [1]. In this study, the idea of orthogonal expansion is formalized as the so-called nth-order convolved orthogonal expansion (COE) method, especially in dealing with random processes in time. Although the paper is focused on presentation of the properties of the convolved random basis processes, examples are also provided to demonstrate application of the COE method to random vibration problems. In addition, the relation to the classical Volterra-type expansions is discussed.


Articles with similar content:

A HYBRID GENERALIZED POLYNOMIAL CHAOS METHOD FOR STOCHASTIC DYNAMICAL SYSTEMS
International Journal for Uncertainty Quantification, Vol.4, 2014, issue 1
Michael Schick, Vincent Heuveline
GREEN'S FUNCTION FOR AN INFINITE ANISOTROPIC MEDIUM. REVIEW
Telecommunications and Radio Engineering, Vol.74, 2015, issue 12
Leonid Aleksandrovich Pazynin, N. P. Yashina, Alexey A. Vertiy, S. S. Sautbekov, Yurii Konstantinovich Sirenko
Analytical Synthesis of the Probabilistic Characteristics of One Class of Non-Markovian Processes
Journal of Automation and Information Sciences, Vol.31, 1999, issue 4-5
Sergey V. Sokolov
A PRIORI ERROR ANALYSIS OF STOCHASTIC GALERKIN PROJECTION SCHEMES FOR RANDOMLY PARAMETRIZED ORDINARY DIFFERENTIAL EQUATIONS
International Journal for Uncertainty Quantification, Vol.6, 2016, issue 4
Christophe Audouze , Prasanth B. Nair
GENERALIZATION OF THE GODUNOV METHOD TO THE PROBLEMS OF COMPUTATIONAL AEROACOUSTICS
TsAGI Science Journal, Vol.41, 2010, issue 1
Igor Stanislavovich Menshov